Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 137, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 13, 2007, 5:30 PM CDT for Polk County, Minnesota. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2007, 5:30 PM CDT (22:30 UTC)
- Expired
- Aug 13, 2007, 6:11 PM CDT
- In force
- 41 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 94 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:30 PM CDT | HAIL 1 | 1 Se Mentor, MN | DIME TO QUARTER SIZED HAIL NEAR MAPLE LAKE. |
| Aug 13, 5:54 PM CDT | HAIL 0.88 | 6 Nnw Fosston, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 2:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 132230 SVRFGF MNC119-132330- /O.NEW.KFGF.SV.W.0137.070813T2230Z-070813T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 530 PM CDT MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA... * UNTIL 630 PM CDT * AT 527 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED NEAR MENTOR...OR 30 MILES SOUTH OF THIEF RIVER FALLS...MOVING TO THE EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ERSKINE AT 535 PM CDT... MCINTOSH AT 540 PM CDT... FOSSTON AT 550 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4775 9640 4753 9619 4752 9570 4776 9575 $$ JK
2 follow-up statements
000 WWUS53 KFGF 132255 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 555 PM CDT MON AUG 13 2007 MNC119-132330- /O.CON.KFGF.SV.W.0137.000000T0000Z-070813T2330Z/ POLK MN- 555 PM CDT MON AUG 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EAST CENTRAL POLK COUNTY... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 4 MILES SOUTHWEST OF OLGA...OR 37 MILES SOUTHEAST OF THIEF RIVER FALLS...MOVING TO THE EAST AT 50 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA. LAT...LON 4775 9586 4756 9575 4754 9560 4776 9560 $$ JK
000 WWUS53 KFGF 132311 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 611 PM CDT MON AUG 13 2007 MNC119-132321- /O.CAN.KFGF.SV.W.0137.000000T0000Z-070813T2330Z/ POLK MN- 611 PM CDT MON AUG 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POLK COUNTY IS CANCELLED... AT 611 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF EAST CENTRAL POLK COUNTY. SO THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA. LAT...LON 4775 9586 4756 9575 4754 9560 4776 9560 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:28 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 13, 2:28 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 228 PM CDT MON AUG 13 2007 .SHORT TERM... ONGOING SEVERE WEATHER CONTINUES TO BE THE MAJOR SHORT TERM ISSUE...THEREFORE WILL KEEP DISCUSSION SHORT. MODELS HAVE HAD A DIFFICULT TIME WITH THIS SEVERE WEATHER EVENT...SO WILL FOLLOW MORE OF A PERSISTENCE FORECAST FOR NOW. TONIGHT...TSTMS THAT INITIALLY FIRED IN THE RUGBY AREA AND TRACKED DOWN TOWARD NORTHERN BARNES COUNTY HAVE SINCE MOVED TOWARD KFAR AND THEN INTO WEST CENTRAL MN (AND DIED OFF). SINCE THEN...ANOTHER COMPLEX IS TAKING OFF NORTHEAST OF KDVL...AND IT IS RIDING TO THE EAST-SE NOW TOO. MOST OF THIS ACTIVITY STILL LOOKS ANCHORED ABOVE THE SFC. MODELS SHOW A STRONG 850MB DEW POINT GRADIENT ACROSS EASTERN ND WITH A SHARP SHOWALTER GRADIENT TOO. OTHERWISE MODELS ARE SHOWING A FAIRLY STRONG UPPER JET ARCHING INTO THIS AREA TOO PROVIDING GOOD UPPER LEVEL DIVERGENCE. THESE PARAMETERS SHOULD CONTINUE TO SHIFT INTO NORTHWEST AND WEST CENTRAL MN LATE THIS AFTERNOON AND INTO THE EVENING. WILL CONTINUE SEVERE TSTM MENTION IN THESE AREAS THIS EVENING. TUE-THU...SFC HIGH PRESSURE BUILDS DOWN FOR TUE WHILE MODELS SHOW SOME PCPN POTENTIAL ON TUE NIGHT/WED. THERE IS SOME WARM ADVECTION IN THE RETURN FLOW AND SOME UPPER JET SUPPORT. WILL HOLD OFF ON ADDING ANY PCPN FOR NOW AND LET LATER SHIFTS REEVALUATE. THE ACTUAL COLD FRONT LOOKS TO COME THRU LATE WED AFTERNOON INTO THE EVENING...AND WINDS COULD BE RATHER GUSTY DURING THIS TIME. QUICK MOVING SYSTEMS COMING THRU...WITH NEXT SFC HIGH DROPPING DOWN FOR THU. .LONG TERM (FRI-MON)... LONG TERM PERIOD WILL BEGIN WITH A SHARP RIDGE EXTENDING OVER THE NORTHERN ROCKIES AND AN UPPER LEVEL LOW OVER EASTERN HUDSON BAY...PUTTING THE CWA MAINLY IN A NORTHWESTERLY FLOW PATTERN. EARLY IN THE PERIOD...A CANADIAN HIGH WILL EXTEND DOWN INTO THE CWA...BRINGING NORTHERLY SURFACE FLOW WITH TEMPS ABOUT 10 DEGREES BELOW SEASONAL NORMS. THE CANADIAN HIGH WILL DROP INTO THE GREAT LAKES REGION BY FRIDAY NIGHT. AFTER THAT...SOME DISAGREEMENT BETWEEN THE ECMWF AND GFS MODEL RUNS. GENERALLY TENDING TOWARD THE GFS SOLUTION AS IT HAS BEEN BETTER AT PICKING UP WAVES COMING ACROSS THE RIDGE OVER THE LAST WEEK. THE 12Z GFS HAS A SFC LOW DEVELOP OVER MONTANA. THIS LOW WILL BEGIN TO DRIFT EAST FRIDAY NIGHT...CAUSING SFC WINDS TO SWITCH MORE SOUTHEASTERLY AND BEGIN A WARMING TREND. THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND A SLIGHT CHANCE SATURDAY AS THE AREA OF LOW PRESSURE MOVES INTO NORTH DAKOTA. && .AVIATION... MAJOR AVIATION ISSUE WILL BE PASSAGE OF COLD FRONT THROUGH THE FORECAST AREA. AT 18Z...MAIN BOUNDARY WAS IN WEST CENTRAL NORTH DAKOTA WITH MOST CONVECTIVE ACTIVITY WELL OUT AHEAD OF BOUNDARY IN EASTERN NORTH DAKOTA. CONVECTION SHOULD CONTINUE THROUGHOUT THE FORECAST AREA THROUGH THE AFTERNOON...WITH THE GREATEST THREAT ON THE MINNESOTA SIDE AFTER 19Z. HOWEVER...THERE WILL BE REDEVELOPMENT IN NORTHEAST NORTH DAKOTA THROUGH THE AFTERNOON (AS INDICATED ON CURRENT RADAR). TWB ROUTES FROM DULUTH/MINNEAPOLIS TO FARGO WILL SEE THE MOST CONVECTIVE ACTIVITY. ALTHOUGH VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORM AREAS...CIGS HAVE BEEN DROPPING TO MVFR IMMEDIATELY BEHIND THE CURRENT LINE OF STORMS...AND AVIATORS CAN EXPECT AREAS OF MVFR CIGS MAINLY NORTH OF I-94 ON THE NORTH DAKOTA SIDE OF THE CWA. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON/SPEICHER
Hazardous weather outlook, Aug 13, 6:07 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 607 AM CDT MON AUG 13 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 607 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON FROM CENTRAL INTO NORTHEAST NORTH DAKOTA AND EXTREME NORTHWEST MINNESOTA. NONE OF THESE ARE EXPECTED TO BE SEVERE. A COLD FRONT WILL THROUGH EASTERN NORTH DAKOTA THIS AFTERNOON AND REACH FAR WESTERN MINNESOTA LATE THIS AFTERNOON. A WARM LAYER ALOFT IS EXPECTED TO PREVENT THUNDERSTORM FORMATION IN MOST OF EASTERN NORTH DAKOTA AS THE FRONT MOVES THOUGH...BUT AS IT MOVES INTO MINNESOTA SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. A FEW OF THESE STORMS MAY BE SEVERE...WITH THE GREATEST THREAT FOR SEVERE WEATHER IN AREAS FROM BEMIDJI TO DETROIT LAKES AND FERGUS FALLS SOUTHEAST TOWARD THE TWIN CITIES. LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON IN NORTHWEST AND WEST CENTRAL MINNESOTA. DTR
In the hours before
Local storm report, Aug 13, 4:31 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
431 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FUNNEL CLOUD 4 N HATTON 47.69N 97.46W
08/13/2007 GRAND FORKS ND LAW ENFORCEMENT
0425 PM HAIL 2 W REYNOLDS 47.67N 97.15W
08/13/2007 E1.75 INCH TRAILL ND LAW ENFORCEMENT
REPORTED BY DEPUTY AT COUNTY ROAD 25.
&&
AHLocal storm report, Aug 13, 4:35 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
435 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 3 S THOMPSON 47.73N 97.11W
08/13/2007 E1.75 INCH GRAND FORKS ND TRAINED SPOTTER
&&
SPEICHERLocal storm report, Aug 13, 4:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
445 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL REYNOLDS 47.67N 97.11W
08/13/2007 E1.75 INCH TRAILL ND PUBLIC
&&
SPEICHERLocal storm report, Aug 13, 4:56 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
456 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL ELDRED 47.68N 96.78W
08/13/2007 M0.50 INCH POLK MN PUBLIC
5/8 INCH HAIL REPORTED IN ELDRED FROM PUBLIC...RELAYED BY
POLK CO EMERGENCY MANAGER
&&
SPEICHERLocal storm report, Aug 13, 5:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
512 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 8 E REYNOLDS 47.67N 96.94W
08/13/2007 E1.50 INCH TRAILL ND TRAINED SPOTTER
SPOTTER INDICATED 7 MINUTES OF 1.25 HAIL WITH EMBEDDED
1.5 HAILSTONES.
&&
AHLocal storm report, Aug 13, 5:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
527 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 N MELVIN 47.66N 96.39W
08/13/2007 E0.75 INCH POLK MN PUBLIC
&&
AHThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:27 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 63 min |
| Aug 13, 6:01 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater | 44 min |
| Aug 13, 6:08 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 37 min |
| Aug 13, 6:10 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 47 min |
| Aug 13, 6:38 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 67 min |
| Aug 13, 6:43 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater | 32 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.